MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number NCEUP2520X
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
An attempt was made to use one nc euphora balloon catheter to treat a mildly tortuous, mildly calcified lesion in the mid left anterior descending (lad) artery.The device was inspected with no issues noted.Negative prep was performed with no issues noted.The lesion was pre-dilated.The device passed through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It was noted that 80% saline/20% contrast was used during the procedure.It was reported that balloon deflation difficulties were encountered and the balloon would not deflate at the lesion site.Difficulties were also encountered when removing the device following stent deployment.The balloon was cut and a non-medtronic guide extension catheter was advanced over the balloon to retract the device out of the body.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: it was not difficult to remove the protective sheath.It was not difficult to remove the packaging stylette.The device passed through a previously deployed medtronic stent.The balloon was being used to post-dilate the stent.No difficulties were noted during inflation of the device.One inflation was performed prior to the deflation difficulties.A nominal inflation was applied for the inflation.The device was not moved or repositioned while inflated.Sufficient time was given to allow the balloon to fully deflate prior to attempting removal.The stent was not damaged or deformed due to the difficulties experienced when removing the balloon.On the removal of the balloon from the stent, resistance was not encountered as the device was retracted over the guidewire.No damage was noted to the guidewire on removal from the patient.It was believed that the stent was sufficiently expanded prior to attempting post-dilation of the stent.There was no issues with the previously deployed medtronic stent.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: two videos were provided from the account.The first video showed the presence of a balloon delivery system in the mid vessel.The second image shows and inflated balloon with a guide extension catheter (gec).The videos do not provide a root cause for the balloon deflation and removal difficulties.The non-deflator appears to be confirmed from the images.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19791356
Report Number9612164-2024-03323
Device Sequence Number4148455
Product Code LOX
UDI-Device Identifier00643169396142
UDI-Public00643169396142
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2026
Device Model NumberNCEUP2520X
Device Catalogue NumberNCEUP2520X
Device Lot Number228492514
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer07/25/2024
08/09/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/09/2024
08/21/2024
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown